Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Seizures, brown urine, high heart rate, stomach cramps, hip and flank pain, on medicines. Guidance?

My 18 yr old granddaughter has been suffering from seizures, brown urine , high heart rate , stops breathing , has stomach cramps , pain in hips and flanks. She is presently on medication for the seizures. This all started when she had an infection in her throat and her tonsils were removed. She is a senior in high school and is missing a lot of school because of these horrible symptoms. HELP!!!
Asked On : Tue, 19 Feb 2013
Answers:  1 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Psychiatrist 's  Response
Dec 2014
Hello eugeniedoyle
thanks for your question
She developed tonsillitis and then subsequently underwent tonsillectomy. After tonsillectomy she developed seizure, brown urine, high heart rate, difficulty in breathing, pain in stomach and hips.
I would like to tell you that seizures can develop in any child without any obvious past history, while tonsillectomy itself may lead to metabolic abnormalities. Uncontrolled bleeding is one of important complication of this surgery and it may lead to electrolyte abnormalities and consequent development of seizure.
Due to significant blood loss she is having complaints of palpitation and difficulty in breathing. Due to seizure injury to muscles occurs and it lead to release of myoglobin (muslce pigment) from muscles to blood and which causes brown urine and severe muscle pains.
At present she is on anti seizure medicine and continue giving the medicines, her other complaints will improve once her bloog Hemoglobin levels and electrolyte levels will come in normal range.
Do proper care of her, give plenty of citrus fruits and juices. Reassure her and she will be all right in no time. Thanks
All the Best
Answered: Tue, 19 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor